MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product analysis: a visual evaluation of a flexima biliary stent was performed, the guide catheter was observed unloaded from the delivery system and it was observed that the guide catheter became stretched and broken in the proximal section.Additionally, it was found that the push catheter sheath suture hole was torn and the push catheter sheath was found cut in different sections; consequently, confirming the reported complaint.The suture and stent were not returned for analysis.Based on the product analysis, it is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to the guide catheter to be broken and stretched, the continued attempts to retract the guide catheter or force applied to the device in order to release the stent can result in guide catheter broken, stretching and the suture hole torn issue, these conditions can result in issues deploying the stent.Based on the information available and the analysis performed, the investigation conclusion code for the reported complaint issues and the encountered damages will be documented as adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.The encountered failure of the sheath cut which was not mentioned in the complaint report and which most likely occurred as a result of unintentional use error during procedure handling.Therefore, taking into consideration the returned device conditions, it is assigned the most probable conclusion code classification of unintended use error caused or contributed to event to this found issue.This is defined as the interaction between the user and device, or sample, caused or contributed to the error.This includes the unintended inappropriate use of the device and incorrect sample preparation.Therefore the most probable root cause for this event is 'adverse event related to procedure'.A review of the device history record (dhr) was performed, no anomalies were found.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography in the common bile duct performed on (b)(6) 2019.According to the complainant, during the procedure, when delivering the stent into the patient, the guide catheter was pulled out the push catheter to deploy the stent, however, the suture did not release and the push catheter broke.Reportedly, the stent was implanted successfully.There were no patient complications reported as a result of this event.Investigation results revealed that the guide catheter was broken therefore this event has been deemed an mdr reportable event.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9240313
Report Number3005099803-2019-05170
Device Sequence Number181702
Product Code FGE
UDI-Device Identifier08714729162520
UDI-Public08714729162520
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model NumberM00539210
Device Catalogue Number3921
Device Lot Number0023887797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2019
Initial Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight54